Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 301, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 11, 2000, 10:28 PM CDT for Marshall County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2000, 10:28 PM CDT (03:28 UTC)
- Expired
- Sep 11, 2000, 11:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Marshall County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 120330 SVRSPI ILC123-179-203-120430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1028 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN CENTRAL ILLINOIS TAZEWELL COUNTY IN CENTRAL ILLINOIS WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 1130 PM CDT * AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SPARLAND TO 15 MILES WEST OF GREEN VALLEY MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... HENRY LACON CREVE COEUR PEKIN WASHINGTON EAST PEORIA METAMORA EUREKA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 8:40 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 11, 8:40 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT MON SEP 11 2000 CONVECTION CONTINUES TO MAKE ITS WAY INTO WRN IL AND SHOULD BE PUSHING INTO OUR WRN AND NWRN COUNTIES IN THE NEXT HOUR. MSAS INDICATING BEST LOW LVL MOIST CONVERGENCE NR OLD OUTFLOW BOUNDARY FROM CONVECTION TO OUR NORTH EARLIER TODAY...WHICH STRETCHED FROM JUST NORTH OF PEORIA TO NORTH OF CMI. LAPS SOUNDING DATA SHOWING CAPES AROUND 4000 J/KG WITH CAP OF AROUND 150. WATER VAPOR INDICATING STRONG SHORTWAVE ACRS MN SWD TO NWRN IA WITH PROFILER WINDS SHOWING 55-65 KT SPEED MAX RUNNING FROM SE SD EWD TO ERN IA. DVN REPORTED WIND GUST TO 52KTS IN THE PAST FIVE MINUTES AS LINE MOVED ACRS EXTREME ERN IA. WL CLEAN UP WORDING IN FORECASTS SOUTHEAST OF WW #734. .ILX...NONE. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Sep 11, 9:21 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 54 min |
| Sep 11, 9:57 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 63 min |
| Sep 11, 10:19 PM CDT | Tornado Warning | ILX | Fulton, Knox | 26 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon | 64 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 64 min |
| Sep 11, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 62 min |
| Sep 11, 10:51 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 54 min |
| Sep 11, 11:05 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.